Alert archive / Colorado / Tornado Warnings in 2014

Tornado Warning 16, NWS Goodland, KS

June 11, 2014Kit Carson County, Colorado

NWS Goodland, KS issued this tornado warning at Jun 11, 2014, 4:36 PM MDT for Kit Carson County, Colorado. It was in force for 24 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 4:36 PM MDT (22:36 UTC)
Expired
Jun 11, 2014, 5:00 PM MDT
In force
24 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:47 PM MDTTSTM WND GST 705 E Bethune, CO
Jun 11, 4:49 PM MDTHAIL 0.88Burlington, CO
Jun 11, 4:51 PM MDTTSTM WND GST 614 S Burlington, CO
Jun 11, 4:51 PM MDTHAIL 15 N Burlington, CO
Jun 11, 4:54 PM MDTHAIL 1.755 N Burlington, COGOLF BALLS AND LARGER FALLING.
Jun 11, 5:02 PM MDTHAIL 16 W Kanorado, CORELAYED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3361 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WFUS53 KGLD 112236
TORGLD
COC063-112300-
/O.NEW.KGLD.TO.W.0016.140611T2236Z-140611T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 500 PM MDT

* AT 434 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTH OF BETHUNE...AND MOVING SOUTHEAST
  AT 45 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  BETHUNE AND BURLINGTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 427 AND 448.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 177 AND 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3932 10206 3910 10220 3935 10259 3950 10246
TIME...MOT...LOC 2236Z 304DEG 39KT 3937 10242

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

MARTIN
1 follow-up statement
960 
WWUS53 KGLD 112253
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT WED JUN 11 2014

COC063-112303-
/O.EXP.KGLD.TO.W.0016.000000T0000Z-140611T2300Z/
KIT CARSON CO-
453 PM MDT WED JUN 11 2014

...THE TORNADO WARNING FOR EASTERN KIT CARSON COUNTY WILL EXPIRE AT
500 PM MDT/600 PM CDT/...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3932 10206 3910 10220 3935 10259 3950 10246
TIME...MOT...LOC 2253Z 304DEG 39KT 3927 10222

$$

MARTIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:07 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 2:07 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT WED JUN 11 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 124 PM MDT WED JUN 11 2014

THE MAIN FOCUS FOR THE FORECAST WILL BE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS...WITH SOME STORMS BEING SEVERE. A COLD FRONT OVER
NEBRASKA WILL SLIDE SOUTH THROUGH THE CWA LATER THIS AFTERNOON AND
EVENING. AN UPPER LEVEL SHORTWAVE TROUGH WILL ALSO MOVE THROUGH THE
CENTRAL PLAINS THIS EVENING...ALLOWING THUNDERSTORMS THAT DEVELOP TO
CONTINUE OVERNIGHT. FAVORABLE INSTABILITY AROUND 1000 TO 2000 J/KG...
LOW LEVEL MOISTURE...AND 0-6 KM BULK SHEAR OF 30 TO 40 KTS AHEAD OF
THE COLD FRONT COULD LEAD TO SOME THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL...STRONG OUTFLOW WINDS...AND LOCALLY HEAVY RAINFALL.
THUNDERSTORMS WILL CONGEAL INTO A LARGE COMPLEX OVERNIGHT AS
FAVORABLE INSTABILITY...BULK SHEAR...AND ANOTHER SURGE OF LOW LEVEL
MOISTURE WITH COOLER AIR ALOFT TRAIL THE MAIN COLD FRONT. THE
SHORTWAVE TROUGH WILL AID IN THUNDERSTORM MAINTENANCE...AND THE
THREAT FOR DAMAGING WINDS ASSOCIATED WITH THUNDERSTORMS WILL BE
ONGOING INTO THE OVERNIGHT HOURS. THE HRRR SEEMED TO HAVE A GOOD
HANDLE ON THE DEVELOPMENT OF THIS COMPLEX...SO USED THIS ALONG WITH
NAM AND SREF FOR POPS THIS AFTERNOON AND TONIGHT. THE COMPLEX SHOULD
EXIT THE CWA SHORTLY AFTER MIDNIGHT WITH SOME LINGERING LOW LEVEL
CLOUD COVER. DEBATED ADDING FOG TO THE FORECAST OVERNIGHT INTO
THURSDAY MORNING...BUT MODEL GUIDANCE DID NOT INDICATE ANY FOG AND
JUST HINTED AT LOW STRATUS. THE EVENING OR OVERNIGHT SHIFT MAY BE
ABLE TO GET A SLIGHTLY BETTER HANDLE ON THAT SITUATION LATER. LOWS
TONIGHT WILL DROP DOWN INTO THE LOW 50S NORTH AND NORTHWEST TO UPPER
50S EAST.

THURSDAY...SURFACE HIGH PRESSURE WILL SETTLE IN TO THE NORTH OF THE
CWA AND SLIDE SOUTH AND THEN EAST. THE AREA SHOULD REMAIN DRY WITH A
FEW LOW CLOUDS IN THE MORNING DISSIPATING BY AFTERNOON LEAVING
MOSTLY SUNNY SKIES. WINDS WILL BE FAIRLY LIGHT OUT OF THE EAST
SOUTHEAST AT 5 TO 15 MPH. TEMPERATURES WILL BE COOLER...WITH HIGHS
IN THE LOW TO MID 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 207 PM MDT WED JUN 11 2014

FORECAST CONCERNS WILL BE WINDS ON FRIDAY AND PRECIPITATION CHANCES
INTO NEXT WEEK. SATELLITE SHOWING AN ACTIVE AND PROGRESSIVE WAVE
TRAIN FROM THE PACIFIC THROUGH NORTH AMERICA.

AT MID LEVELS...MODELS WERE NOT DOING WELL. THEY TENDED TO BE TOO
FAR SOUTH WITH FEATURES/LOWER HEIGHTS...ESPECIALLY WITH THE NORTH
CENTRAL UPPER TROUGH. THIS WAS THE CASE YESTERDAY BUT IS WORSE
TODAY. OVERALL THE GFS AND CANADIAN WERE DOING THE BEST. THE SREF
LOOKED TO BE DOING A LITTLE BETTER THAN THE ECMWF ON THE SURFACE
AND WIND FIELD. THE GFS...ECMWF...CANADIAN...SREF TENDED TO DO THE
BEST WITH THE NAM TOO WARM AND THE UKMET TOO COOL ON THE LOW LEVEL
THERMAL FIELD.

THURSDAY NIGHT...AS SHOWN YESTERDAY MID LEVEL RIDGE MOVES EAST OF THE
AREA DURING THE NIGHT WITH A SHORTWAVE MOVING IN FROM THE WEST. MID
LEVEL WARM AIR ADVECTION WILL BE OCCURRING. SOME ELEVATED CAPE WILL
BE IN PLACE WITH MODELS DIFFERING ON THE AMOUNT OF CINH. THE NAM
HAS AREA FULLY CAPPED WITH THE GFS LEAVING OPEN THE POSSIBILITY OF
SOME ISOLATED CONVECTION OCCURRING. THE CONSENSUS OUTPUT WOULD
SUPPORT KEEPING THE AIR MASS CAPPED. SO WILL KEEP IT DRY FOR NOW.

FRIDAY/FRIDAY NIGHT...AGAIN WILL LEAVE THE FORECAST DRY BUT WILL
BEAR WATCHING. TIGHT PRESSURE GRADIENT AND LARGE PRESSURE FALLS
SUPPORT WINDY CONDITIONS. MODELS HAVE COME UP ON THEIR SPEEDS WITH
NEAR TO WIND ADVISORY CRITERIA BEING MET IN THE WESTERN HALF FOR MOST
OF THE DAY INTO EARLY IN THE EVENING. RAMPED THE WINDS FROM PREVIOUS
FORECAST AS THIS WILL NEED TO BE CLOSELY WATCHED.

MAIN SURFACE TROUGH STILL REMAINS TO THE WEST OF THE AREA THROUGH
THE AFTERNOON BUT WHAT LOOKS TO BE A SHARPENING DRY LINE IS SETTING
UP NEAR TO OR JUST WEST OF THE COLORADO BORDER. INSTABILITY AXIS AND
MID LEVEL LIFT ALSO SETS IN THE SAME AREA WITH LITTLE CINH IN THIS
AREA. SO ADD A LOW CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE
COLORADO LATE IN THE AFTERNOON. MADE ONLY SLIGHT ADJUSTMENTS ON THE
MAXES WITH THE NEW GUIDANCE NEAR THE PREVIOUS FORECAST.

THERE IS SOME QUESTION ON HOW FAR TO TAKE THE THUNDERSTORMS DURING
THE NIGHT. MODELS DO DEVELOP A STRONG LOW LEVEL JET OVER THE
EASTERN HALF OF THE AREA BY THE MIDDLE OF THE NIGHT. THIS PUSHES OFF
TO THE EAST BY THE END OF THE NIGHT. THE SHORTWAVE TROUGH AND MID
LEVEL WARM AIR ADVECTION WORKS ITS WAY ACROSS THE AREA AS WELL. AT
THIS WILL CONTINUE TO PROGRESS THE LOW POPS ACROSS THE FORECAST
AREA THROUGH THE NIGHT.

SATURDAY...MODEL DIFFERENCES THAT ARE TALKED ABOUT IN THE NEXT
PERIOD START SHOWING UP HERE. SOME MODEL DIFFERENCES START SHOWING UP
IN THE AFTERNOON WITH SOME OF THE OUTPUT LOOKING TO BE AFFECTING BY
CONVECTIVE FEEDBACK. ESSENTIALLY THE WEST TO NORTHWEST HALF LOOKS TO
HAVE A RIGHT RIGHT REAR QUADRANT AFFECT THIS AREA FROM LATE IN THE
MORNING INTO THE AFTERNOON. MID LEVEL SHORTWAVE ALSO MOVES FROM
SOUTHWEST TO NORTHEAST ACROSS THE AREA.

VERY DRY AIR AT MID LEVELS ARRIVES EARLY IN THE DAY WITH THE RIGHT
REAR QUADRANT NEAR THE WESTERN END OF THE AREA IN THE MORNING. FRONT
IS MOVING IN FROM THE NORTH IN THE AFTERNOON. ANOTHER PROBLEM IS THAT
IN ADVANCE OF IT THE SURFACE TROUGH/DRY LINE SURGES SOUTH AND EAST
THROUGH THE AREA WITH EXTREMELY LOW DEWPOINTS EXCEPT RIGHT BEHIND
THE FRONT.

SO THE PRECIPITATION FORECAST IS PROBLEMATIC DEPENDING ON WHERE THE
THE EML AND THE SURFACE DRY LINE IS LOCATED. THE DEEPEST MOISTURE AND
LIFT PROFILE IS OVER THE FAR EASTERN AND NORTHERN PORTION OF THE
AREAS. SO CONFINED SLIGHT CHANCE POPS TO THOSE AREAS AT THIS TIME.
IT WILL GET HOT IN ADVANCE OF THE FRONT AND IF THE FRONT IS SLOWER
THIS AREA WILL HAVE TO EXPANDED. CURRENTLY THE SOUTHEAST HALF WILL
HAVE THE HOTTEST TEMPERATURES. IF THE FUELS WERE FAVORABLE THE WINDS
AND RELATIVE HUMIDITY WOULD PRODUCE NEAR CRITICAL FIRE WEATHER
CONDITIONS.

SATURDAY NIGHT THROUGH WEDNESDAY...DETERMINISTIC AND ENSEMBLE MODEL
SPREAD/UNCERTAINTY BECOMES GREATER THROUGH THIS PERIOD. ESSENTIALLY
THE MODELS ARE SHOWING THE SAME IDEA BUT DIFFER ON THE DETAILS. BUT
ESSENTIALLY NO MATTER WHICH WAY YOU WANT TO GO...OUTPUT SUPPORTS A
CONTINUED ACTIVE/WET PATTERN.

THE ONE TENDENCY THAT THE ENSEMBLES LOOK TO BE TRENDING TOWARD IS A
MORE AMPLIFIED FLOW...SHARP RIDGE ALONG THE WEST COAST AND AN
ANOMALOUSLY STRONG/FAR SOUTH UPPER TROUGH OVER THE NORTHWEST/NORTH
CENTRAL PORTION OF THE COUNTRY. THE ENSEMBLES SHOW A SLOWER AND
FURTHER SOUTH POSITION OF THIS TROUGH WHICH TENDS TO SUPPORT THE
DETERMINISTIC ECMWF SOLUTION.

OVERALL THE NEW MODEL GUIDANCE DOES SUPPORT THE LATEST CRH_INIT RUN
FOR THIS TIME PERIOD. AFTER FRONT AND THUNDERSTORMS MOVE THROUGH
SATURDAY NIGHT...SUNDAY REMAINS DRY WHILE THE AIR MASS RELOADS LATER
THAT AFTERNOON AND NIGHT IN A POST FRONTAL UPSLOPE ENVIRONMENT. THIS
FRONT THEN REMAINS EITHER NOT TOO FAR TO THE SOUTH AREA OR WILL BE
DRAPED ACROSS THE FORECAST AREA UNTIL LATE IN THE PERIOD WHEN A NEW
FRONT MOVES THROUGH.

AT THE SAME TIME...MODELS ARE CONSISTENT IN BRING THROUGH SHORTWAVE
TROUGHS AND JET LIFT DURING THE AFTERNOON AND NIGHTTIME PERIODS.
THAT COMBINED WITH THE POSITION OF THE FRONT COULD MAKE FOR A VERY
ACTIVE PERIOD WITH THE QPF FIELDS INDICATING A MCS IN EACH OF THESE
NIGHTTIME PERIODS. SO NO MAJOR CHANGES WERE MADE TO THE INIT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1139 AM MDT WED JUN 11 2014

VFR CONDITIONS WILL BEGIN THE TAF PERIOD WITH POSSIBLE LOW
STRATUS/FOG AND MVFR OR LOWER CONDITIONS DEVELOPING IN THE
MORNING AS RESIDUAL MOISTURE FROM AN OVERNIGHT MCS LINGERS
THROUGHOUT THE AREA. THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON AND EVENING OVER THE TERMINALS. THUNDERSTORMS WILL MOVE
OVER KGLD BETWEEN 23Z AND 01Z AND THEY WILL MOVE OVER KMCK BETWEEN
02Z AND 04Z...SO INCLUDED TEMPO GROUPS FOR THE THUNDERSTORMS. ALSO
INCLUDED A FIRST GUESS FOR WIND GUSTS ASSOCIATED WITH THUNDERSTORMS
THAT DEVELOP...BUT THIS WILL LIKELY BE AMENDED ONCE STORMS DEVELOP
AND GROUND TRUTH CAN BE ACQUIRED. INCLUDED THIS TO GIVE A HEADS UP
THAT OUTFLOW WINDS COULD BECOME GUSTY OVER THE TERMINALS. ONCE THE
THUNDERSTORMS MOVE THROUGH THE TERMINALS...LOW STRATUS OR FOG
COULD DEVELOP. MODELS ARE NOT HINTING AT ANY FOG AT THE CURRENT
TIME...BUT THE BUFKIT SOUNDINGS INDICATE LOW STRATUS MAY BE
POSSIBLE. FOR NOW HAVE A SCATTERED LOW DECK AT KGLD AND A BROKEN
LOW DECK AT KMCK. HOWEVER...WOULD NOT BE SURPRISED TO SEE FOG
DEVELOP OR LOWER CEILINGS GIVEN THE LOW LEVEL MOISTURE WITH THIS
SYSTEM...THE NORTH NORTHEAST WINDS...AND THE COOLER AIR FILTERING
IN BEHIND THE COLD FRONT. AT THIS POINT...IT IS A LITTLE TOO FAR
OUT TO DETERMINE WHAT WOULD DEVELOP WITH NO HELP FROM MODEL
GUIDANCE. SURFACE HIGH PRESSURE SETTLES IN TOMORROW AFTERNOON WITH
CONDITIONS OVER THE TERMINALS IMPROVING WITH SOME FEW TO SCATTERED
HIGH CLOUDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...

KS...NONE.
CO...NONE.
NE...NONE.

&&

SHORT TERM...ALW
LONG TERM...BULLER
AVIATION...ALW
Hazardous weather outlook, Jun 11, 10:32 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MDT WED JUN 11 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1032 AM MDT WED JUN 11 2014 /1132 AM CDT WED JUN 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL
HIGH PLAINS REGION THIS AFTERNOON AND TONIGHT. STORMS WILL
DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVER
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AHEAD OF A COLD FRONT
THAT PUSHES SOUTH THROUGH THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL MERGE INTO A COMPLEX OVERNIGHT ALONG AND BEHIND
THE FRONT AND WILL EXIT THE REGION BY THURSDAY MORNING. THE
PRIMARY THREATS WITH THE STRONGER STORMS THIS AFTERNOON AND
EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. AS STORMS MERGE INTO A
LARGE COMPLEX OVERNIGHT...THE MAIN THREAT WILL BE DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH
DAY FROM FRIDAY NIGHT THROUGH TUESDAY...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 11, 3:11 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT WED JUN 11 2014

COZ091-112145-
KIT CARSON COUNTY-
311 PM MDT WED JUN 11 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARRIBA...OR 8 MILES WEST OF FLAGLER...MOVING
EAST AT 20 MPH.

SUDDEN WIND GUSTS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3956 10316 3958 10309 3956 10263 3904 10284
      3905 10317
TIME...MOT...LOC 2111Z 277DEG 14KT 3926 10320

MARTIN
Special weather statement, Jun 11, 3:38 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT WED JUN 11 2014

KSZ041-042-112215-
GREELEY-WICHITA-
338 PM MDT WED JUN 11 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SELKIRK...MOVING EAST AT 15 MPH. ANOTHER
DEVELOPING STORM WAS DEVELOPING NEAR TRIBUNE.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3865 10130 3845 10129 3834 10187 3852 10190
TIME...MOT...LOC 2138Z 258DEG 13KT 3849 10155

MARTIN
Local storm report, Jun 11, 3:55 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     FUNNEL CLOUD     4 NE TRIBUNE            38.51N 101.70W
06/11/2014                   GREELEY            KS   911 CALL CENTER

            LOCATION APPROXIMATE BASED ON RADAR.

&&

JJM
Local storm report, Jun 11, 3:56 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          3 S TRIBUNE             38.43N 101.75W
06/11/2014                   GREELEY            KS   TRAINED SPOTTER

            ROPE TORNADO VIEWED FROM APPROX 5 SOUTH OF TRIBUNE.
            LOCATION ESTIMATED BY SPOTTER.

&&

JJM
Local storm report, Jun 11, 3:58 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          3 ENE TRIBUNE           38.49N 101.70W
06/11/2014                   GREELEY            KS   TRAINED SPOTTER

            ROPE TORNADO VIEWED FROM APPROX 5 SOUTH OF TRIBUNE.

&&

JJM
Local storm report, Jun 11, 4:09 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          2 N SELKIRK             38.50N 101.54W
06/11/2014                   WICHITA            KS   LAW ENFORCEMENT

            TIME OF TORNADO IS APPROXIMATE.

&&

MBULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:11 PM MDTSpecial Weather StatementGLDKit Carson34 min
Jun 11, 3:33 PM MDTSevere Thunderstorm WarningGLDYuma43 min
Jun 11, 3:49 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma56 min
Jun 11, 4:22 PM MDTSevere Thunderstorm WarningGLDKit Carson53 min
Jun 11, 4:26 PM MDTSevere Thunderstorm WarningGLDYuma33 min
Jun 11, 4:58 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson62 min

Nearby

Tornado Warnings in Colorado, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.